Alert archive / Nebraska / Winter Storm Warnings in 2020
Winter Storm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this winter storm warning at Apr 11, 2020, 3:08 PM CDT for 8 counties in Nebraska. It took effect at Apr 12, 2020, 4:00 AM CDT. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2020, 3:08 PM CDT (20:08 UTC)
- In effect from
- Apr 12, 2020, 4:00 AM CDT
- Expired
- Apr 12, 2020, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 12:25 PM CDT | SNOW 6 | Bloomfield, NE | |
| Apr 12, 2:00 PM CDT | SNOW 6.5 | Bloomfield, NE | CORRECTS PREVIOUS SNOW REPORT FROM BLOOMFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WWUS43 KOAX 112008 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 308 PM CDT Sat Apr 11 2020 IAZ055-056-112115- /O.CAN.KOAX.WS.A.0001.200412T0600Z-200413T1200Z/ Harrison-Shelby- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, and Harlan 308 PM CDT Sat Apr 11 2020 ...WINTER STORM WATCH IS CANCELLED... Forecast snowfall amounts are now less than earlier anticipated. Therefore, the Winter Storm Watch has been cancelled. $$ NEZ011-012-016>018-030>032-121100- /O.UPG.KOAX.WS.A.0001.200412T0600Z-200413T1200Z/ /O.NEW.KOAX.WS.W.0002.200412T0900Z-200413T0600Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, and Stanton 308 PM CDT Sat Apr 11 2020 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 1 AM CDT MONDAY... * WHAT...Heavy snow. Total snow accumulations of 3 to 9 inches. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Nebraska. * WHEN...From 4 AM Sunday to 1 AM CDT Monday. * IMPACTS...Plan on dangerous road conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ043-NEZ015-033-034-042>045-050-051-121100- /O.UPG.KOAX.WS.A.0001.200412T0600Z-200413T1200Z/ /O.NEW.KOAX.WW.Y.0013.200412T1500Z-200413T0600Z/ Monona-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders- Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, and Yutan 308 PM CDT Sat Apr 11 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY... * WHAT...Snow. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 50 mph. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...From 10 AM Sunday to 1 AM CDT Monday. * IMPACTS...Plan on potentially difficult travel conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
422 WWUS43 KOAX 120210 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 910 PM CDT Sat Apr 11 2020 NEZ011-012-016>018-030>032-121030- /O.CON.KOAX.WS.W.0002.200412T0900Z-200413T0600Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, and Stanton 910 PM CDT Sat Apr 11 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 1 AM CDT MONDAY... * WHAT...Heavy snow. Total snow accumulations of 4 to 9 inches. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Nebraska. * WHEN...From 4 AM Sunday to 1 AM CDT Monday. * IMPACTS...Plan on dangerous road conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ043-NEZ015-033-034-042>045-050-051-121030- /O.CON.KOAX.WW.Y.0013.200412T1500Z-200413T0600Z/ Monona-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders- Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, and Yutan 910 PM CDT Sat Apr 11 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY... * WHAT...Snow. Total snow accumulations of 1 to 4 inches. Winds gusting as high as 50 mph. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...From 10 AM Sunday to 1 AM CDT Monday. * IMPACTS...Plan on potentially difficult travel conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
677 WWUS43 KOAX 120858 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 358 AM CDT Sun Apr 12 2020 NEZ011-012-016>018-030>032-121700- /O.CON.KOAX.WS.W.0002.200412T0900Z-200413T0600Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, and Stanton 358 AM CDT Sun Apr 12 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 8 inches. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Nebraska. * WHEN...Until 1 AM CDT Monday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ043-NEZ015-033-034-042>045-050-051-121700- /O.CON.KOAX.WW.Y.0013.200412T1500Z-200413T0600Z/ Monona-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders- Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, and Yutan 358 AM CDT Sun Apr 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 50 mph. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...From 10 AM this morning to 1 AM CDT Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
735 WWUS43 KOAX 121605 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 1105 AM CDT Sun Apr 12 2020 NEZ011-012-016>018-030>032-130030- /O.CON.KOAX.WS.W.0002.000000T0000Z-200413T0600Z/ Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, and Stanton 1105 AM CDT Sun Apr 12 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 8 inches. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Nebraska. * WHEN...Until 1 AM CDT Monday. * IMPACTS...Plan on dangerous road conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ043-NEZ015-033-034-042>045-050-051-130030- /O.CON.KOAX.WW.Y.0013.000000T0000Z-200413T0600Z/ Monona-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders- Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, and Yutan 1105 AM CDT Sun Apr 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 50 mph. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...From 10 AM this morning to 1 AM CDT Monday. * IMPACTS...Plan on potentially difficult travel conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
243 WWUS43 KOAX 122004 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 304 PM CDT Sun Apr 12 2020 NEZ011-016-122115- /O.CAN.KOAX.WS.W.0002.000000T0000Z-200413T0600Z/ Knox-Antelope- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Neligh, and Elgin 304 PM CDT Sun Apr 12 2020 ...WINTER STORM WARNING IS CANCELLED... Snowfall has diminished across the area, so the winter storm warning has been canceled. Strong north winds will begin to decrease later this evening. $$ NEZ012-017-018-030>032-130000- /O.EXT.KOAX.WS.W.0002.000000T0000Z-200413T0000Z/ Cedar-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Hartington, Laurel, Randolph, Coleridge, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, and Stanton 304 PM CDT Sun Apr 12 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Snow expected. Additional accumulations of an inch or so. Winds gusting as high as 50 mph. * WHERE...Portions of northeast Nebraska. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Plan on dangerous road conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ043-NEZ015-033-034-042>045-050-051-130300- /O.EXT.KOAX.WW.Y.0013.000000T0000Z-200413T0300Z/ Monona-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders- Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, and Yutan 304 PM CDT Sun Apr 12 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Snow expected. Additional accumulations of up to an inch. Winds gusting as high as 50 mph. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Plan on potentially difficult travel conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
904 WWUS43 KOAX 122354 WSWOAX URGENT - WINTER WEATHER MESSAGE National Weather Service Omaha/Valley NE 654 PM CDT Sun Apr 12 2020 NEZ012-017-018-030>032-130100- /O.EXP.KOAX.WS.W.0002.000000T0000Z-200413T0000Z/ Cedar-Pierce-Wayne-Boone-Madison-Stanton- Including the cities of Hartington, Laurel, Randolph, Coleridge, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, and Stanton 654 PM CDT Sun Apr 12 2020 ...WINTER STORM WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Snow has mostly ended and winds should slowly decrease this evening. $$ IAZ043-NEZ015-033-034-042>045-050-051-130300- /O.CON.KOAX.WW.Y.0013.000000T0000Z-200413T0300Z/ Monona-Thurston-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders- Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, and Yutan 654 PM CDT Sun Apr 12 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Light Snow expected. Any additional accumulations will be less than half an inch. Winds gusting as high as 45 mph. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Plan on potentially difficult travel conditions. Blowing snow could significantly reduce visibility. The strong winds could damage trees and tent facilities. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Apr 11, 12:06 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 12:06 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1206 PM CDT Sat Apr 11 2020
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 431 AM CDT Sat Apr 11 2020
Split flow regime was prevailing large scale pattern this morning
with a cutoff low still centered over southern CA. At the surface
low pressure was situated over northeast CO. Farther north a strong
cold front extended from southern Manitoba to northern MT. Notable
from GOES, hefty moisture was currently in place over the southern
Plains poised to make a push northward today into the central
Plains. Latest PW values ranged from about 125% of normal over OK
to 160% of normal over TX.
Today
Spotty showers will be possible through the day particularly over
southwest IA. Temperature spread across the CWA will be considerable
due to cold air advection quickly dropping out of the Dakotas with
highs ranging from the mid 50s north to the low 70s south.
Tonight through Sunday night
Models continue to show ingredients coming together to produce a
significant winter storm event over the next 24-48 hrs. Difficulty
remains attempting to delineate the axis of snow/no snow and
timing onset of precip change over from liquid to frozen.
Regional 88D mosaic is already showing returns within area of mid
layer ageostrophic forcing over MT with snow approaching the western
Dakotas. Several minor impulses were aiding with ascent as well.
Models continue to prog snow increasing in areal coverage and
expanding across South Dakota and the northern NE panhandle
through today. Meanwhile, precip chances will increase through
tonight with rain showers developing within warm sector associated
with a surface low moving into western KS. A few rumbles of
thunder will be possible as well tonight along/south of I-80.
Thrust of cold air advection to support a change over from liquid
to frozen will not arrive until early Sunday morning and
timing/placement of transition across the CWA is still somewhat
problematic.
As of now, expect change from rain to snow at Norfolk to occur
sometime around sunrise with Omaha and Lincoln by mid afternoon.
Brunt of snow accumulations has shifted a bit farther north than
previously thought, and now expect amounts ranging from 2 to 5
inches will be possible northwest of a line from about Mapleton IA
to Columbus. Meanwhile along and north of the I-80 corridor anywhere
from 1 to 2 inches will be possible. Near-blizzard to blizzard
conditions will be favorable over most of northeast NE and west-
central IA on Sunday with northwest winds gusting up to 50 mph
causing blowing snow to drive visibilities down to less than a
quarter mile. South of I-80, rain will be the dominate precip type
with minor snow accumulations possible just south of I-80.
Meanwhile, portions of southeast NE on Sunday will seen wind gusts
up to 50 mph.
Monday through Friday
Other than a small chance for a rain/snow mix Thursday night, dry
conditions are still expected a modest warming trend on tap with
highs going from the mid 30s/mid 40s on Monday to the upper 40s/low
50s on Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1206 PM CDT Sat Apr 11 2020
Midday surface analysis depicted a cold front situated across the
area, extending from south of KSUX to near KOLU to KHJH. That
boundary will continue to settle south through the KOMA and KLNK
areas later today in response to the passage of a surface low
through northeast KS and northwest MO. VFR conditions are expected
to prevail into this evening with ceilings gradually lowering
overnight in response to the onset of rain showers and perhaps a
few thunderstorms. The rain is expected to change to snow after
12z on Sunday at KOFK, and likely not until after 18z Sunday at
KOMA and KLNK. Winds will become quite strong from the north on
Sunday.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Storm Watch from late tonight through Monday morning for
NEZ011-012-015>018-030>034-042>045-050-051.
High Wind Watch from Sunday morning through Sunday evening for
NEZ065-066-078-088-089.
IA...Winter Storm Watch from late tonight through Monday morning for
IAZ043-055-056.
&&
DISCUSSION...DEE
AVIATION...MeadHazardous weather outlook, Apr 11, 10:41 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1041 AM CDT Sat Apr 11 2020 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-120545- Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- Butler-Saunders- 1041 AM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible tonight over portions of east-central Nebraska and west-central Iowa. .DAYS TWO THROUGH SEVEN...Sunday through Friday A winter storm watch remains in effect early Sunday morning through Sunday night. Rain is expected to change over to all snow early Sunday morning. Snow will be heavy at times and is expected to persist through the day before coming to close Sunday evening. Snow accumulations ranging anywhere from of two to six inches are possible. In addition to this, north winds gusting to 50 mph will result in blowing snow causing blizzard or near-blizzard conditions through the day. Trees, power lines, and tent facilities will be susceptible to damage, and power outages are possible. Stay informed on this evolving weather situation, especially if you have travel plans on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ069-079-080-090-091-NEZ052-053-067-068-090>093-120545- Pottawattamie-Mills-Montgomery-Fremont-Page-Douglas-Sarpy-Cass- Otoe-Johnson-Nemaha-Pawnee-Richardson- 1041 AM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible this evening into Sunday morning. A strong storm or two is possible near the Kansas border this evening. Hail approaching one inch in diameter and wind gusts to 50 mph will be the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain is expected to change over to snow from north to south Sunday afternoon before tapering off by Sunday evening. Accumulations of an inch or so are possible along the I-80 corridor with less than a half inch expected over far southeast Nebraska and southwest Iowa. Sunday will also be quite windy. North winds will increase to 30 to 40 mph with gusts to 50 mph. Trees, power lines, and tent facilities will be susceptible to damage, and power outages are possible. The snow combined with the winds could result in reduced visibilities on area roads. Stay informed on this evolving weather situation, especially if you have travel plans on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NEZ065-066-078-088-089-120545- Seward-Lancaster-Saline-Jefferson-Gage- 1041 AM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of southeast Nebraska. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible this evening into Sunday morning. A strong storm or two is possible near the Kansas border this evening. Hail approaching one inch in diameter and wind gusts to 50 mph will be the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday A high wind watch is in effect on Sunday and Sunday evening. Rain is expected to change over to snow from north to south Sunday afternoon. The snow activity though is expected to taper off quickly by Sunday evening. Accumulations of an inch or so are possible along the I-80 corridor with less than a half inch expected over far southeast Nebraska and southwest Iowa. Sunday will also be quite windy. North winds will increase to 30 to 40 mph with gusts to 50 to 55 mph. Trees, power lines, and tent facilities will be susceptible to damage, and power outages are possible. The snow combined with the winds could result in reduced visibilities on area roads. Stay informed on this evolving weather situation, especially if you have travel plans on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:08 PM CDT | Winter Weather Advisory | OAX | Burt, Butler, Colfax, Cuming, Dodge, Platte and 3 more | 29 hr |
| Apr 11, 3:14 PM CDT | High Wind Warning | OAX | Gage, Jefferson, Lancaster, Saline, Seward | 29 hr |
| Apr 11, 3:14 PM CDT | Wind Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Lancaster and 7 more | 31 hr |
Nearby
Winter Storm Warnings in Nebraska, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.